# SDR CA110726002

- Difficulty date: July 25, 2011
- Submitted: September 9, 2011
- Operation: General aviation
- Engine: Pwa PW127
- System (JASC): 7250 · Turbine Section
- Part: Turbine Blades
- Condition: Failed
- Location: Turbine Section
- Stage of operation: NR
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ENGINEERING INVESTIGATION REPORT EIR PW100 2011-046.  THE ENGINE WAS DISASSEMBLED TO INVESTIGATE THE FIRST STAGE PT BLADE FAILURE.  ACCESS OF THE 1ST STAGE PT DISK REVEALED 5 OF THE 1ST STAGE PT BLADES HAD FAILED.  OF THE 5 BLADES THAT FAILED, 4 WERE LOCATED CONSECUTIVELY IN THE DISK.  REVIEW OF THE 1ST STAGE PT BLADE HISTORY REVEALED OF THE 4 BLADES LOCATED CONSECUTIVELY IN THE DISK, 1 ACCUMULATED 16,319.3 HRS SINCE NEW, 2 ACCUMULATED 16,901.2 HOURS SINCE NEW AND 1 ACCUMULATED 8,408.6 HRS SINCE NEW.  THE 5TH BLADE ACCUMULATED 16,319.3 HRS SINCE NEW.  THE SET OF BLADES WERE PN 3120983-01 WHICH IS POST SB 21419. SB 21419 BLADES HAVE AN IMPROVED PROTECTIVE COATING AS WELL AS COATING PROTECTION IN THE INTERNAL CAVITY TO PREVENT THE BLADES FROM CRACKING ABOVE THE ROOT PLATFORM. DAMAGE WHICH IS CONSIDERED SECONDARY TO THE 1ST STAGE PT BLADE FAILURE WAS THE IMPACT DAMAGE SUSTAINED BY THE FIRST STAGE PT BLADES AND ALL COMPONENTS DOWNSTREAM OF THE FIRST STAGE PT DISK.  TO INVESTIGATE FOR SECONDARY DAMAGE WHICH MAY HAVE RESULTED FROM UNBALANCE ON THE PT ROTOR, THE PT SHAFT WAS ACCESSED TO DETERMINE IF INTER-SHAFT RUBBING OCCURRED - NO EVIDENCE OF INTER-SHAFT RUBBING WAS PRESENT.  LAST ACCESS OF THE ENGINE WAS A REPAIR 441.5 HRS AGO FOR HP VANE DAMAGE AND BLENDING OF THE LP IMPELLER. AT THAT VISIT THE PT DISK WAS INSPECTED AS AN ASSY WITH NO DEFECTS NOTED.  THE LAST ACCESS OF THE ENGINE PRIOR TO THE REPAIR WAS AN O/H 1229.6 HRS AGO. MICROSTRUCTURE ANALYSIS OF 2 HP AND 2 LP BLADES WAS CARRIED OUT TO DETERMINE WHETHER AN OVERTEMPERATURE INCIDENT OCCURRED. THE ANALYSIS DETERMINED NEITHER OF THE BLADES WERE SOLUTIONED AND THEREFORE IT WAS DETERMINED AN OVERTEMPERATURE INCIDENT DID NOT OCCUR.  THE CAUSE OF THE 1ST STAGE PT BLADE FAILURE COULD NOT BE DETERMINED.
